Alert archive / California / Gale Watches in 2019
Gale Watch 9, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Feb 23, 2019, 2:02 AM PST. It took effect at Feb 24, 2019, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 23, 2019, 2:02 AM PST (10:02 UTC)
- In effect from
- Feb 24, 2019, 10:00 PM PST
- Expired
- Feb 23, 2019, 2:53 PM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
339 WHUS76 KEKA 231002 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 202 AM PST Sat Feb 23 2019 PZZ470-231815- /O.CAN.KEKA.SC.Y.0026.190224T1800Z-190226T0000Z/ /O.NEW.KEKA.GL.A.0009.190225T0600Z-190225T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 202 AM PST Sat Feb 23 2019 ...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Eureka has issued a Gale Watch, which is in effect from Sunday evening through Monday morning. The Small Craft Advisory has been cancelled. * WINDS...Southerly 20 to 25 kt with gusts to 30 kt. Stronger gusts likely at times. * WAVES/SEAS...Southerly short period seas building to 12 to 13 feet by Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ450-231815- /O.CAN.KEKA.SC.Y.0026.190225T0000Z-190226T0000Z/ /O.NEW.KEKA.GL.A.0009.190225T0600Z-190225T1800Z/ Pt St George to Cape Mendocino out 10 nm- 202 AM PST Sat Feb 23 2019 ...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Eureka has issued a Gale Watch, which is in effect from Sunday evening through Monday morning. The Small Craft Advisory has been cancelled. * WINDS...Southerly 20 to 25 kt with gusts to 30 kt. Stronger gusts possible at times. * WAVES/SEAS...Southerly short period seas building to 8 to 10 feet by Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ475-231815- /O.NEW.KEKA.GL.A.0009.190225T0600Z-190225T1800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 202 AM PST Sat Feb 23 2019 ...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... The National Weather Service in Eureka has issued a Gale Watch, which is in effect from Sunday evening through Monday morning. * WINDS...Southerly 25 to 35 kt. * WAVES/SEAS...Southerly short period seas building to 8 to 10 feet by Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$
2 follow-up statements
830 WHUS76 KEKA 231617 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 817 AM PST Sat Feb 23 2019 PZZ450-470-475-240030- /O.CON.KEKA.GL.A.0009.190225T0600Z-190225T1800Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 817 AM PST Sat Feb 23 2019 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... * WINDS...Southerly 20 to 25 kt with gusts to 30 kt. Stronger gusts possible at times. * WAVES/SEAS...Southerly short period seas building to 9 to 12 feet by Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$
294 WHUS76 KEKA 232253 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 253 PM PST Sat Feb 23 2019 PZZ450-470-240700- /O.NEW.KEKA.SC.Y.0027.190224T0600Z-190225T0500Z/ /O.UPG.KEKA.GL.A.0009.190225T0600Z-190225T1800Z/ /O.NEW.KEKA.GL.W.0010.190225T0500Z-190225T1800Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 253 PM PST Sat Feb 23 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 PM PST SUNDAY... ...GALE WARNING IN EFFECT FROM 9 PM SUNDAY TO 10 AM PST MONDAY... The National Weather Service in Eureka has issued a Gale Warning, which is in effect from 9 PM Sunday to 10 AM PST Monday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 10 PM this evening to 9 PM PST Sunday. The Gale Watch is no longer in effect. * WINDS...Southerly 15 to 25 kt tonight...becoming 20 to 30 kt with gusts to 40 kt by Sunday night * WAVES/SEAS...Southerly short period seas slowly building to 11 to 14 feet by Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ475-240700- /O.UPG.KEKA.GL.A.0009.190225T0600Z-190225T1800Z/ /O.NEW.KEKA.GL.W.0010.190225T0900Z-190225T1800Z/ /O.NEW.KEKA.SC.Y.0027.190224T2100Z-190225T0900Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 253 PM PST Sat Feb 23 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 1 AM PST MONDAY... ...GALE WARNING IN EFFECT FROM 1 AM TO 10 AM PST MONDAY... The National Weather Service in Eureka has issued a Gale Warning, which is in effect from 1 AM to 10 AM PST Monday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 1 PM Sunday to 1 AM PST Monday. The Gale Watch is no longer in effect. * WINDS...Southerly 15 to 25 kt Sunday afternoon...becoming 20 to 30 kt with gusts to 35 kt by Sunday night with gusts to 35 kt. * WAVES/SEAS...South westerly short period seas building to 10 to 12 feet by Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-240700- /O.NEW.KEKA.SC.Y.0027.190225T0000Z-190226T0000Z/ Cape Mendocino to Pt Arena out 10 nm- 253 PM PST Sat Feb 23 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM SUNDAY TO 4 PM PST MONDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 4 PM Sunday to 4 PM PST Monday. * WINDS...S 15 to 25 kt with gusts to 30 kt, strongest near Cape Mendocino. * WAVES/SEAS...Southwesterly short period seas at 8 to 11 ft, largest near Cape Mendocino. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Feb 22, 2:44 PM PST, 11 hours 18 minutes earlier.
Area forecast discussion, Feb 22, 2:44 PM PST, 11 hours 18 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
244 PM PST Fri Feb 22 2019
.SYNOPSIS...Dry conditions will persist through this evening,
with rains spreading into the area late tonight into Saturday.
Moderate to locally heavy rain will be possible across northwest
California Sunday and Monday. Wet and unsettled weather will
continue next week.
&&
.DISCUSSION...Skies have been mostly sunny across the area today,
with just a few cirrus clouds from time to time. Lower clouds have
been encountering the weak ridge over the area and remaining over
the coastal waters. An upper trough over British Columbia will
amplify toward the SW-W over the weekend, leading to increasing
quasi-zonal flow. Deep layer moisture from the central and eastern
Pacific will become focused into the OR and N CA region, with
rains increasing in intensity and coverage over the weekend. Low
pressure will develop along a quasi-stationary front near the
OR/CA border, with intensifying rains over the N half of the area
Sunday and Sunday night.
A Flood Watch for areal flooding has been issued, valid from late
Saturday night through Monday afternoon. This watch presently includes
Del Norte and northern Humboldt counties may ultimately need to
be expanded southward and further in time as the event plays out.
Widespread rains of 2 to 4 inches are expected across the area (3
to 5 inches in the Flood Watch area). Localized amounts over 6
inches are possible across the SW oriented terrain of interior Del
Norte and Humboldt counties, as well as over the King Range of SW
Humboldt County. Urban and small stream flooding is possible,
along with significant rises of main stem rivers. See the
hydrology section below for more information.
In addition, southerly winds will potentially gust from 40 to 60
mph across exposed ridges and coastal areas Sunday night into
Monday.
Freezing levels on Saturday will initially start out around
1500-2500 feet, but are forecast to quickly rise to 3000-4000 feet
by Saturday afternoon, and then rise further to 3500-4500 feet
during Sunday. Freezing levels will be lowest over the Trinity
Horn throughout the weekend, and it is there that heavy high
elevation snow will be most probable, with some impact to travel
possible at Scott Mountain Summit.
Otherwise, a wet and active pattern will continue through most of
next week. /JMG&SEC
&&
.AVIATION...Widespread VFR conditions have prevailed today across
all terminals and are expected to continue this afternoon. Midlevel
clouds will spread across the region this evening, with ceilings
falling to around 3000 feet along the Humboldt/Del Norte coast late
tonight as a weak front approaches the region from the north. This
weak front should bring rain to the northern coast by early tomorrow
morning, occasionally dropping ceilings and visibilities further as
showers pass overhead. /JMG&TDJ
&&
.MARINE...Winds and seas continue to trend down through the
rest of today and tomorrow, with light southerlies and seas below 10
ft expected through most of the day Saturday. Another system
approaches the area Sunday morning, with southerly winds whipping up
steep seas and accelerating potentially to gale force. Model spread
is still leading to some uncertainty about the strength and timing
of when these winds will accelerate, thus have held back on
upgrading to gales for now. /TDJ
&&
.HYDROLOGY...Widespread 2 to 4 inches of rain (3 to 5 inches in
the current Flood Watch area) expected from Saturday evening
through Monday evening, with localized rainfall totals over 6
inches possible over SW facing ridge and mountain slopes of
interior Del Norte and Humboldt counties as well as the King Range
of SW Humboldt County. The heaviest rainfall rates will likely
occur Sunday and Sunday night. This rain event will cause main
stem rivers to experience significant rises. The Eel River at
Fernbridge and the Navarro River at Navarro are presently forecast
to rise above flood stage by Tuesday afternoon, with the Russian
River at Hopland, the Mad River at Arcata, and the Van Duzen River
at Bridgeville to rise to monitor stage at around the same time.
/SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch from late Saturday night through late Monday night
for CAZ101>103-105.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 4 PM Sunday to 4 PM Monday
for PZZ450.
Small Craft Advisory from 10 AM Sunday to 4 PM Monday
for PZZ470.
Small Craft Advisory until 3 PM this afternoon for PZZ455.
Small Craft Advisory until 9 PM this evening for PZZ475.
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Feb 22, 2:10 PM PST, 11 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 210 PM PST Fri Feb 22 2019 CAZ104-106-109-110-112-113-232215- Southwestern Humboldt-Southern Humboldt Interior-Mendocino Coast- Northwestern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 210 PM PST Fri Feb 22 2019 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Significant rainfall is possible over northwest California from Sunday through the middle of next week, with flooding of main stem rivers, small streams, and urban areas possible by early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ101>103-105-232215- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Northern Humboldt Interior- 210 PM PST Fri Feb 22 2019 ...FLOOD WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE MONDAY NIGHT... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Significant rainfall is possible over northwest California from late Saturday through the middle of next week, with flooding of main stem rivers, small streams, and urban areas possible. A Flood Watch is in effect from late Saturday night through late Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ107-108-111-232215- Northern Trinity-Southern Trinity-Northeastern Mendocino Interior- 210 PM PST Fri Feb 22 2019 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Significant rainfall is possible over northwest California from Sunday through the middle of next week, with flooding of main stem rivers, small streams, and urban areas possible by early next week. Significant high elevation snows are possible as well. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 2:53 PM PST | Gale Warning | EKA | 48 hr | |
| Feb 23, 2:53 PM PST | Small Craft Advisory | EKA | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.